TITLE

Reintroduction of TB Meds Following Hepatotoxicity

AUTHOR(S)
Kemper, Carol A.
PUB. DATE
July 2010
SOURCE
Travel Medicine Advisor;Jul2010, Vol. 20 Issue 7, p39
SOURCE TYPE
Periodical
DOC. TYPE
Article
ABSTRACT
The article presents a reprint of the article "Reintroduction of TB Meds Following Hepatotoxicity," by Carol A. Kemper, which appeared in the June 2010 issue of "Infectious Disease Alert." It reports on a study that investigates the efficacy of various reintroduction regimens of antituberculosis drugs after development of antituberculosis treatment-induced hepatotoxicity. Findings support the simultaneous reintroduction of full-dose TB medications in patients who have experienced hepatotoxicity.
ACCESSION #
51693538

 

Related Articles

  • INCIDENCE AND COMPARATIVE ANALYSIS OF ADVERSE DRUG REACTIONS IN DOTS. Khade, Amitkumar Anandrao; Gothal, Vishal Janu // International Journal of Pharmaceutical Sciences & Research;Sep2013, Vol. 4 Issue 9, p3641 

    To assess the adverse drug reactions (ADRs) induced by antitubercular drugs used in Directly Observed Treatment Short Course (DOTS) from previously reported 8 articles from referred sources. Articles related to adverse drug reactions induced by first line anti-tuberculosis drugs in DOTS therapy...

  • Antituberculosis Treatment and Hepatotoxicity in Patients with Chronic Viral Hepatitis. Liu, Yuag-Meng; Cheng, Yu-Jen; Li, Yu-Lin; Liu, Chun-Eng; Hsu, Wu-Huei // Lung;Feb2014, Vol. 192 Issue 1, p205 

    Background: Whether antituberculosis (anti-TB) treatment in patients with chronic viral hepatitis affects the incidence and onset time of drug-induced hepatotoxicity (DIH) is still controversial. The aim of this retrospective study was to find out whether chronic viral hepatitis affects the...

  • Adverse effects of first line antitubercular medicines on patients taking directly observed treatment short course: A hospital based study. Singh, Amit Kumar; Pant, Niharika // International Journal of Medicine & Public Health;Oct-Dec2014, Vol. 4 Issue 4, p354 

    Introduction: Tuberculosis (TB) continues to remain one of the most pressing health problems, with India being the highest TB burden country. India has adopted and enforced Directly Observed Treatment Short course (DOTS) strategy to combat TB. The first line medicines in DOTS are known to cause...

  • Prevalence of Drug-Induced Hepatitis and its Risk Factors in the Treatment of Tuberculosis in TB Infected Patients Attending Razi Hospital, 2006-2011. Baboli, Mozhgan Teymoorzadeh; Abdolmaleki, Elham Yousefi; Shirzad, Mahbobeh; Samakoosh, Mohammad Abedi; Ghasemian, Roya // Journal of Mazandaran University of Medical Sciences (JMUMS);2014, Vol. 23 Issue 109, p235 

    Background and purpose: Hepatotoxicity and elevated serum aminotransferase is a severe side effect of anti-Tuberculosis therapy and some cases could even develop hepatitis. This study aimed at determining the prevalence of drug induced hepatitis and predisposing factor after anti-Tuberculosis...

  • Multiple Side Effects Of Second Line Antitubercular Therapy In A Single Patient. Verma, S.K.; Mahajan, Vineet // Internet Journal of Pulmonary Medicine;2008, Vol. 9 Issue 2, p11 

    Treatment of Multi-Drug Resistant Tuberculosis (MDR-TB) with second line anti tubercular drugs is associated with lot of side effects which can be dangerous. Here we are reporting a case of MDR-TB having multiple side effects from second line chemotherapy in the same patient which is a rare...

  • Isoniazid.  // Reactions Weekly;9/10/2011, Issue 1368, p24 

    The article describes the case of a 75-year-old woman who presented with eosinophilic exudative pleural effusion and systemic lupus erythematosus (SLE) during treatment with isoniazid for latent tuberculosis. It references a study published in a 2011 issue of the journal "Bulletin of the NYU...

  • Prevention of hepatotoxicity due to anti tuberculosis treatment: A novel integrative approach. Adhvaryu, Meghna R.; Reddy, Narsimha M.; Vakharia, Bhasker C.; Gukovskaya, Anna S.; Neuberger, James; Shimizu, Yukihiro; Shukla, Shivendra // World Journal of Gastroenterology;8/14/2008, Vol. 14 Issue 30, p4753 

    AIM: To evaluate the ability of Curcuma longa (CL) and Tinospora cordifolia (TC) formulation to prevent anti-tuberculosis (TB) treatment (ATT) induced hepatotoxicity. METHODS: Patients with active TB diagnosis were randomized to a drug control group and a trial group on drugs plus an herbal...

  • Antituberculars.  // Reactions Weekly;5/4/2013, Issue 1451, p8 

    The article describes the case of a 22-year-old man who developed hepatotoxicity while receiving ethambutol, isoniazid, pyrazinamide and rifampicin for the treatment of tuberculosis.

  • Antituberculars/contraceptives.  // Reactions Weekly;Jan2015, Vol. 1533 Issue 1, p59 

    An abstract of the article "Bernard-Soulier Syndrome (BSS) & tuberculosis: A case report," by M. Hasanzad is presented.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics